Arkansas, 2021Flood in Arkansas, August 22 to 28, 2021
August 22 to 28, 2021 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Cache River at Patterson in late August.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Cache River at Patterson in late August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 22, 5:57 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 22, 5:57 PM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
657 PM CDT Sun Aug 22 2021
.UPDATE...
Updated to include the 00z aviation discussion.
.AVIATION...
VFR conds should prevail through the period. Scattered SHRA/TSRA
over Cntrl/SE terminals should fizzle out by 3z this evening.
High clouds may remain over the aforementioned area however no
categorical impacts are expected. On Monday, slight Chc PoPs
return over the Ern one-third of AR, mainly in the afternoon,
therefore mentioned SHRA in PROB30 groups there. Winds will
generally be S/SWrly at less than 10 knots during the day.
&&
.PREV DISCUSSION...(ISSUED 236 PM CDT Sun Aug 22 2021)
SHORT TERM...Tonight Through Tuesday
A heat advisory is in effect until 8pm this evening, with heat
index values between 105 and 110 forecast across central and
southern AR. An upper ridge will persist across the southern US
over the next several days, allowing temperatures to continue to
climb. Heat index values will climb Monday afternoon and the heat
advisory (heat index values 105-110) will be expanded to include
the entire forecast area, with an excessive heat warning (heat
index values 110+) for the southeast corner of the state. Low
temperatures are forecast in the lower to mid 70s over the next
few days.
Showers with isolated thunderstorms will continue across portions
of central and southeast AR this afternoon through the evening
hours. Showers will continue to develop along this surface
boundary as it makes its way eastward across the state over the
next day or two.
LONG TERM...Tuesday Night Through Sunday
H500 ridging will continue to dominate the forecast as it remains in
place across the southern US Wednesday and Thursday. This will
provide continued hot temperatures as well as heat indices at or
above 105 F for much of the forecast area.
By late week into next weekend, mid level ridging appears to shift
eastward, positioning itself over the SE US. This will provide
slightly cooler temperatures as well as an increase in at least some
daily diurnally driven activity across the state. If the ridge
shifts east as depicted by 12z model solutions, tropical development
may take place across the W/SW portions of the Gulf of Mexico.
&&
.LZK Watches/Warnings/Advisories...
Heat Advisory from 11 AM to 8 PM CDT Monday FOR Arkansas-Baxter-
Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-
Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard-
Jackson-Jefferson-Johnson-Lawrence-Lincoln-Logan-Lonoke-Marion-
Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-
Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-
Woodruff-Yell.
Heat Advisory until 8 PM CDT this evening FOR Arkansas-Bradley-
Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner-
Garland-Grant-Hot Spring-Jefferson-Johnson-Lincoln-Logan-Lonoke-
Monroe-Montgomery-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-
Saline-Scott-White-Woodruff-Yell.
Excessive Heat Warning from 11 AM to 8 PM CDT Monday FOR Desha-
Drew.
&&
Aviation...70
Hazardous weather outlook, Aug 22, 1:43 PM CST, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
243 PM CDT Sun Aug 22 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-231000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
243 PM CDT Sun Aug 22 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Dangerous heat returns across the central and southern portions
of the state today. Heat index values of 105 to 110 degrees will
contribute to dangerous outdoor conditions, and those with outdoor
plans should include contingencies for indoor air conditioned breaks.
.DAYS TWO THROUGH SEVEN...Monday Through Saturday
Dangerous heat spreads into the area to begin the work week. High
Temperatures will be in the mid/upper 90's throughout the week and
heat index values are likely to be over 105 degrees. Heat index
values between 110-115 are forecast Monday afternoon for portions
of southeast AR. Chances for showers/thunderstorms remain low
however, any afternoon storms that manage to form could contain
locally heavy rainfall and lightning.
.Spotter Information Statement...
Spotter activation is not anticipated.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Aug 22, 3:21 PM CST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Little Rock AR
421 PM CDT Sun Aug 22 2021
ARZ064-222200-
Lincoln AR-
421 PM CDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of western Lincoln
County through 500 PM CDT...
At 419 PM CDT, Doppler radar was tracking strong thunderstorms 10
miles northwest of Star City, and 5 miles northeast of Star City.
Both storms were moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Star City... Nebo...
Feenyville... Cane Creek State Park...
Whitefield... Garrett Bridge...
Tarry... Fresno...
Calhoun... Rose Hill...
Crigler... Yorktown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3409 9177 3385 9161 3386 9188 3409 9195
TIME...MOT...LOC 2119Z 307DEG 4KT 3408 9187 3394 9177
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Special weather statement, Aug 22, 3:56 PM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
456 PM CDT Sun Aug 22 2021
ARZ039-044-222230-
Pulaski AR-Perry AR-
456 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of east central Perry
and northwestern Pulaski Counties through 530 PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Williams Junction, or 4 miles south of Perryville, moving east at 5
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wye Mountain... Little Italy...
Williams Junction... Bigelow...
Fourche... Antioch in Perry County...
Wye... Thornburg...
Pleasant Valley in Perry County...
Oak Grove in Perry County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3503 9260 3501 9259 3499 9260 3499 9259
3485 9256 3486 9286 3497 9288
TIME...MOT...LOC 2156Z 260DEG 6KT 3493 9280
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Special weather statement, Aug 22, 5:01 PM CST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
601 PM CDT Sun Aug 22 2021
ARZ054-222330-
Hot Spring AR-
601 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of eastern Hot Spring
County through 630 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm near
Malvern, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Malvern... Rockport...
Donaldson... Friendship...
Magnet Cove... Social Hill...
Midway in Hot Spring County... Lake Catherine State Park...
This includes Interstate 30 between mile markers 84 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3419 9300 3439 9300 3439 9295 3442 9294
3445 9285 3424 9271
TIME...MOT...LOC 2301Z 343DEG 10KT 3433 9288
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
230Flood, Woodruff
- When
- August 22, 9:00 PM CST to August 28, 12:30 AM CST
- Where
- Woodruff County, 0.76 mi W of Riverside to 0.19 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.278, -91.243
Heavy rain brought flooding to the Cache River at Patterson in the latter part of August.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Illinois, August 22, 20212 deaths · 2 events
- Rip Current in Wisconsin, August 22, 20211 death · 1 event
- Flash Flood and Hail in Nebraska, August 22 to 23, 2021$6.5 million · 1.75 in hail · 19 events
- Tropical Storm in Rhode Island, August 22, 2021$1.8 million · 8 events
- Tropical Storm and Flash Flooding in Connecticut, August 22, 2021$703,000 · 7 events
- Flash Flooding in Pennsylvania, August 22 to 23, 2021$161,000 · 11 events
- Hail and Damaging Wind in South Dakota, August 22, 2021$200,000 · 1.75 in hail · 4 events
- Tornadoes and Tropical Storm in Massachusetts, August 22 to 23, 2021$36,000 · EF0 · 14 events
- Flash Flooding in South Carolina, August 22, 2021$41,000 · 3 events
- Flash Flooding in New Jersey, August 22, 202131 events
- Tornado and Hail in South Dakota, August 22, 2021EF0 · 26 events
- Flash Flooding in New York, August 22, 2021$30,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 971929.